MAUDE Adverse Event Report: BIOMERIEUX S.A. CHROMID® CPS ELITE

BIOMERIEUX S.A. CHROMID® CPS ELITE
Catalog Number 418284
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in (b)(6) reported no growth (false negative) of an escherichia coli strain from a patient urine sample, in association with the chromid® cps elite agar (lot 1007058530).The sample was from a (b)(6) year old patient with no antibiotic therapy and inflammatory syndrome and leukocytosis.The customer stated there was no growth on the chromid cps elite agar, but growth was observed on cos + polyvitex agar.The strain was then identified as escherichia coli by vitek® 2.There is no indication or report from the hospital or treating physician to biomérieux that the discrepant result led to any adverse event related to the patient's state of health.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
An internal investigation was performed for no growth (false negative) of an escherichia coli strain from a patient urine sample, in association with the chromid® cps elite agar (lot 1007058530).A review of quality records confirmed there was no issue with the manufacturing of chromid cps elite agar (lot 1007058530).The lot passed qc performance testing and met release criteria.A review of complaints registered for the impacted lot number 1007058530 indicated there is no other complaint.Trend analysis performed from 01jan2015 to 04jun2019 for this product reference regarding a false negative issue, did not detect a significant trend.Three chromid cps elite retains were inoculated with internal positive quality control strains in parallel with other batches.After incubation at 33-37°c during 18-24 hours, specificity and sensitivity were equivalent between all batches tested.The specificity of identification to e.Coli according to the color and morphology of the colonies, was excellent for the customer's lot.The e.Coli strains tested produced the expected colony appearance, spontaneous red to burgundy coloration, in agreement with the acceptance criteria and equivalent to the initial qc tests.The customer's patient strain was inoculated on chromid cps elite in parallel with other lot numbers.The initial inoculation showed growth of brownish colonies instead of the expected pink to burgundy color characteristic of e.Coli.A swarming surrounding the colonies was also visible.Therefore, the clinical strain looked like a proteus spp on all plates tested.The clinical sample was subcultured again and two different types of colonies were observed; major growth of brown colonies presumptive of proteae mixed with typical pink -burgundy colonies characteristic of e.Coli.Both types of strains were identified using the vitek 2 system which confirmed the presence of e.Coli (97%) and p.Mirabilis (98%).The customer's false negative result was not reproduced.In conclusion, the quality control tests performed did not highlight a deviation in the quality of the product.The tests performed on the clinical strain received, showed a mixed culture of escherichia coli and proteus mirabilis.Both strains gave expected results on chromid cps elite agar.According these results the probable root cause is linked to the presence of mixed flora coming from the urine specimen.Swarming properties of proteus mirabilis when mixed growth is present could hide the growth and color of other strains such as e.Coli.Chromid cps elite agar (lot 1007058530) performed as expected.

Brand Name
CHROMID® CPS ELITE
Common Device Name
CHROMID® CPS ELITE
Manufacturer (Section D)
BIOMERIEUX S.A.
5 rue des aqueducs
craponne, 69290
FR  69290
MDR Report Key8458030
Report Number9615755-2019-00003
Device Sequence Number10818523
Product Code JXA
UDI-Device Identifier03573026468828
UDI-Public03573026468828
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/13/2019
Device Catalogue Number418284
Device Lot Number1007058530
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2019
Supplement Date Received by Manufacturer06/07/2019
Initial Report FDA Received Date03/27/2019
Supplement Report FDA Received Date06/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1